Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 5, 2019, 4:15 AM CST for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Feb 5, 2019, 5:34 AM CST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2019, 4:15 AM CST (10:15 UTC)
- In effect from
- Feb 5, 2019, 5:34 AM CST
- Expired
- Feb 5, 2019, 7:55 PM CST
- In force
- 14 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 13.99 ft at Feb 5, 2019, 8:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
635
WGUS43 KILX 051015
FLWILX
Flood Warning
National Weather Service Lincoln IL
415 AM CST Tue Feb 5 2019
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Mackinaw River near Congerville affecting McLean...Tazewell and
Woodford Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC113-179-203-060014-
/O.NEW.KILX.FL.W.0006.190205T1134Z-190206T0608Z/
/CNGI2.1.ER.190205T1134Z.190205T1800Z.190206T0008Z.NO/
415 AM CST Tue Feb 5 2019
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Mackinaw River near Congerville.
* From early this morning until late tonight.
* At 345 AM Tuesday the stage was 12.6 feet.
* Flood stage is 13 feet.
* Minor flooding is forecast with it reaching flood stage early
this morning.
* Impact...At 13 feet...Widespread agricultural flooding occurs.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Mackinaw River
Congerville 13 12.6 Tue 4 AM 11.5 9.4 8.0
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
072 follow-up statements
858
WGUS43 KILX 051638
FLWILX
Flood Warning
National Weather Service Lincoln IL
1038 AM CST Tue Feb 5 2019
...Observed flooding changed from Minor to Minor severity for the
following river in Illinois...
...Forecast flooding changed from Minor to Moderate severity for the
following river in Illinois...
Mackinaw River near Congerville affecting McLean...Tazewell and
Woodford Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC113-179-203-060637-
/O.EXT.KILX.FL.W.0006.000000T0000Z-190206T1302Z/
/CNGI2.2.ER.190205T1247Z.190205T1330Z.190206T0702Z.NO/
1038 AM CST Tue Feb 5 2019
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Mackinaw River near Congerville.
* Until Wednesday morning.
* At 945 AM Tuesday the stage was 13.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.0 feet by this
afternoon. The river will fall below flood stage early tomorrow
morning.
* Impact...At 13.0 feet...Widespread agricultural flooding occurs.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Mackinaw River
Congerville 13 13.6 Tue 10 AM 11.1 10.9 9.2
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
EJL552
WGUS83 KILX 060155
FLSILX
Flood Statement
National Weather Service Lincoln IL
755 PM CST Tue Feb 5 2019
...The Flood Warning is cancelled for the following river in
Illinois...
Mackinaw River near Congerville affecting McLean...Tazewell and
Woodford Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC113-179-203-060225-
/O.CAN.KILX.FL.W.0006.000000T0000Z-190206T1302Z/
/CNGI2.2.ER.190205T1247Z.190205T1330Z.190205T1758Z.NO/
755 PM CST Tue Feb 5 2019
The Flood Warning is cancelled for
The Mackinaw River near Congerville.
* At 645 PM Tuesday the stage was 9.7 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 1158 AM Tuesday.
* Forecast...The river will continue to fall to 8.7 feet by Thursday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Mackinaw River
Congerville 13 9.7 Tue 7 PM 8.6 8.7 10.5
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$
JRPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 3:11 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 5, 3:11 AM CST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 311 AM CST Tue Feb 5 2019 .SHORT TERM...(Today and tonight) ISSUED AT 311 AM CST Tue Feb 5 2019 Complicated forecast scenario for tonight, in regards to the ice accumulations. Latest model suite has edged the warmer air a bit further north, which would diminish the threat of icing in areas from Bloomington west to Havana. However, high-res models show some convective elements to the freezing rain this evening through about midnight. This would enhance the ice accumulations, though if the rain is too heavy, then the icing threat would actually be a bit more limited. Main threat would begin after 6 pm in any event, and by midnight, will mainly be limited to areas west of the Illinois River. Thus, the following changes are being made to the winter weather headlines: 1) Ice Storm Warning will be issued for Fulton, Knox, Stark, and Marshall Counties. 2) Winter Weather Advisory is being dropped for Mason, Tazewell, and McLean Counties. 3) Start time will be 6 pm this evening for both the warning and the remaining part of the advisory. && .LONG TERM...(Wednesday through Monday) ISSUED AT 311 AM CST Tue Feb 5 2019 Strong moisture feed will continue into Thursday over a good portion of the area, with precipitable water values over an inch. Threat of flooding will be on the increase across especially the areas I-72 and south. See the Hydrology section below for more details. Precip types not expected to be a concern for Wednesday and early Thursday, as warmer air continues to surge into the area. Highs around 60 are likely both days over the southeast CWA, with 40s across the north. Temperatures will be falling Thursday afternoon, which will lead to a brief transition to freezing rain and snow as the precipitation ends. Much colder air on tap for the end of the work week, as an Arctic air mass brings a glancing blow to central Illinois. Lows in the single digits will be common by Friday night, but temps quickly warm up as ridging starts to build across the Plains early this weekend. Late in the weekend, precipitation starts to move back in ahead of a shortwave moving through the Plains. Models show some significant divergence with the evolution of this system early next week, but that is mostly beyond the current forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1151 PM CST Mon Feb 4 2019 MVFR and IFR conditions prevail across the area with PIA only site that has scattered out. Expecting SPI to scatter out by top of the hour. Then BMI/DEC/CMI will be 3-4 hrs later before scattering out. Once low clouds slowly exit, broken cirrus is expected across the sites remainder of the night and morning. As the next system approaches the area, MVFR clouds will return from the south and move into SPI/DEC/CMI first at around 1.5kft. Then PIA and BMI will see the low cigs around 2kft. Some scattered light showers will be possible in the afternoon as well so adding VCSH at all sites. By 00-02z rain will become widespread at all sites. SPI/DEC/CMI will see all rain the whole evening, while PIA may start as rain briefly but then change to fzra. BMI will start as rain but change to FZRA for a couple of hour before changing back to rain. Winds will be northwesterly tonight and then gradually rotate to the north, then northeast and then be easterly tomorrow afternoon and evening. && .HYDROLOGY... Issued at 311 AM CST Tue Feb 5 2019 Flooding threat continues to be a concern across mainly the southeast half of the forecast area. Will continue the Hydrologic Outlook for this area, and a transition to a Flood Watch may be needed soon. Latest guidance indicates potential for 2-3 inches of rain near and south of I-70 through the end of the work week, and with the soils not fully thawed, runoff potential is high. Outlooks from the Weather Prediction Center have a marginal risk of flash flooding from about Taylorville-Paris southward on Wednesday and Wednesday night, and a slight risk Thursday south of I-70. River trends will continue to be heading up the next few days, between this rain and the recent snow melt across the northern CWA. Parts of the Spoon and Mackinaw Rivers have recently shown ice action, which are pushing the rivers to just shy of flood stage. Flooding along the Wabash River is likely within the next day or two around Hutsonville, as well as the Illinois River near Havana and Beardstown. && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 6 AM CST Wednesday for ILZ029-031-040. Ice Storm Warning from 6 PM this evening to 6 AM CST Wednesday for ILZ027-028-030-036. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Auten HYDROLOGY...Geelhart
Hazardous weather outlook, Feb 4, 3:41 PM CST, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 341 PM CST Mon Feb 4 2019 ILZ027>029-036-037-040-041-051200- Fulton-Knox-Mason-Peoria-Schuyler-Stark-Tazewell- 341 PM CST Mon Feb 4 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A period of freezing rain will create an ice accumulation of one to two tenths of an inch along and north of a Canton to Chenoa line Tuesday night into early Wednesday morning. The greatest ice accumulation will occur further north along and north of a Galesburg to Lacon line. A wintry mix of precipitation could bring light snow and ice accumulations on Thursday afternoon and evening. Snow melt and rainfall over the next few days will cause minor flooding on the lower Illinois river from Havana downstream during mid and late week. Some rivers and streams may experience ice jams where the river channel narrows or makes a sharp curve especially north of Peoria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ030-031-038-051200- Marshall-McLean-Woodford- 341 PM CST Mon Feb 4 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A period of freezing rain will create an ice accumulation of one to two tenths of an inch along and north of a Canton to Chenoa line Tuesday night into early Wednesday morning. The greatest ice accumulation will occur further north along and north of a Galesburg to Lacon line. A wintry mix of precipitation could bring light snow and ice accumulations on Thursday afternoon and evening. Snow melt and rainfall over the next few days will cause minor flooding on the lower Illinois river from Havana downstream during mid and late week. Some rivers and streams may experience ice jams where the river channel narrows or makes a sharp curve especially north of Peoria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>057-061-051200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 341 PM CST Mon Feb 4 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible Tuesday evening south of Jacksonville and Springfield, though not expected to be severe. Rain is likely from Tuesday night through Thursday with around 1 inch expected. This could lead to some river rises over the area, with minor flooding likely developing on the lower Illinois river from Havana downstream during mid and late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-051200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 341 PM CST Mon Feb 4 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... An extended period of rain is likely from Tuesday night through Thursday evening with between 1.5 and 2.5 inches of rain expected, with the highest amounts southeast of I-70. Isolated thunderstorms are possible during Tuesday night, but are not expected to be severe. River flooding could develop along parts of the Wabash river by late this week and could develop on other smaller rivers in southeast Illinois too. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Baker
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:28 AM CST | Ice Storm Warning | ILX | Fulton, Knox, Marshall, Stark | 24 hr |
| Feb 5, 7:22 AM CST | River Flood Warning | ILX | Fulton, Knox | 4 days |
| Feb 5, 9:29 AM CST | River Flood Warning | ILX | Clay, Richland | 10 days |
| Feb 5, 9:37 AM CST | River Flood Warning | ILX | Lawrence | 10 days |
| Feb 5, 2:55 PM CST | Flood Watch | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 48 hr |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.